Journal of Evolution Equations

, Volume 10, Issue 2, pp 465–486

Well-posedness of a higher order modified Camassa–Holm equation in spaces of low regularity

Article

Abstract

In this paper we consider the Cauchy problem for a higher order modified Camassa–Holm equation. By using the Fourier restriction norm method introduced by Bourgain, we establish the local well-posedness for the initial data in the Hs(R) with \({s > -n+\frac{5}{4},\,n\in {\bf N}^{+}.}\) As a consequence of the conservation of the energy \({{||u||_{H^{1}(R)},}}\) we have the global well-posedness for the initial data in H1(R).

Mathematics Subject Classification (2000)

35Q53 

Keywords

Well-posedness Modified Camassa–Holm equation Fourier restriction norm method Bilinear estimates 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bressan A., Constantin A.: Global conservative solutions of the Camassa-Holm equation, Arch. Ration. Mech. Anal. 183, 215–239 (2007)CrossRefMathSciNetMATHGoogle Scholar
  2. 2.
    Bourgain, J.: Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations, Part I: The Schrödinger equation, Part II: The KdV equation, Geom. Funct. Anal. 3, 107–156, 209–262 (1993)Google Scholar
  3. 3.
    Byers P. J.,: The initial value problem for a KdV-type equation and related bilinear estimate, Dissertation, University of Notre Dame (2003)Google Scholar
  4. 4.
    Camassa R., Holm D.: An integrable shallow water equation with peaked solitons. Phys. Rev. Lett. 71, 1661–1664 (1993)CrossRefMathSciNetMATHGoogle Scholar
  5. 5.
    Camassa R., Holm D., Hyman J.: A new integrable shallow water equation. Adv. Appl. Mech. 31, 1–33 (1994)CrossRefGoogle Scholar
  6. 6.
    Christ M., Colliander J., Tao T.: Asymptotics, frequency modulation, and low regularity ill-posedness for canonical defocusing equations. Amer. J. Math. 125, 1235–1293 (2003)CrossRefMathSciNetMATHGoogle Scholar
  7. 7.
    Colliander J., Keel M., Staffilani G., Takaoka H., Tao T.: Sharp global well- posedness for KdV and modified KdV on R and T. J. Amer. Math. Soc. 16, 705–749 (2003)CrossRefMathSciNetMATHGoogle Scholar
  8. 8.
    Constantin A., Escher J.: Global existence and blow-up for a shallow water equation. Ann. Sc. Norm Sup. Pisa Cl. Sci. 26, 303–328 (1998)MathSciNetMATHGoogle Scholar
  9. 9.
    Ginibre, J.: Le problème de Cauchy pour des EDP semi-linéaires périodiques en variables d’espace (d’après Bourgain), Asteŕisque, (237): Exp. No. 796, 4, 163–187, 1996. Séminaire Bourbaki, Vol. 1994/95.Google Scholar
  10. 10.
    Ginibre J., Tsutsumi Y., Velo G.: On the Cauchy problem for the Zakharov system. J. Funct. Anal. 151, 384–436 (1997)CrossRefMathSciNetMATHGoogle Scholar
  11. 11.
    Grünrock, A.: New applications of the Fourier restriction norm method to well-posedness problems for nonlinear evolution equations, Dissertation, University of Wuppertal. 2002Google Scholar
  12. 12.
    Guo B.L., Huo Z.H.: The global attractor of the damped forced Ostrovsky equation. J. Math. Anal. Appl. 329, 392–407 (2007)CrossRefMathSciNetMATHGoogle Scholar
  13. 13.
    Guo Z.H.: Global well-posedness of the Kortegweg-de Vries equation in H −3/4(R). J. Math. Pures Appl. 91, 583–597 (2009)MathSciNetMATHGoogle Scholar
  14. 14.
    Herr, S.: Well-posedness results for dispersive equations with derivative nonlinearities, Dissertation, Dem Fachbereich Mathematik der Universität Dortmund vorgelegt von. 2006Google Scholar
  15. 15.
    Himonas A.A., Misiolek G.: The Cauchy problem for a shallow water type equation. Comm. P. D. E. 23, 123–139 (1998)CrossRefMathSciNetMATHGoogle Scholar
  16. 16.
    Himonas A.A., Misiolek G.: Well-posedness of the Cauchy problem for a shallow water equation on the circle. J. Differential Equations 161, 479–495 (2000)CrossRefMathSciNetMATHGoogle Scholar
  17. 17.
    Kenig C.E., Ponce G., Vega L.: Oscillatory integrals and regularity of dispersive equations. India. Univ. Mah. J. 40, 33–69 (1991)CrossRefMathSciNetMATHGoogle Scholar
  18. 18.
    Kenig C.E., Ponce G., Vega L.: Well-posedness of the initial value problem for the Korteweg-de Vries equation. J. Amer. Math. Soc. 4, 323–347 (1991)CrossRefMathSciNetMATHGoogle Scholar
  19. 19.
    Kenig C.E., Ponce G., Vega L.: The Cauchy problem for the Korteweg-de Vries equation in Sobolev spaces of negative indices. Duke Math. J. 71, 1–21 (1993)CrossRefMathSciNetMATHGoogle Scholar
  20. 20.
    Kenig C.E., Ponce G., Vega L.: A bilinear estimate with applications to the KdV equation. J. Amer. Math. Soc. 9, 573–603 (1996)CrossRefMathSciNetMATHGoogle Scholar
  21. 21.
    Olson E.A.: Well-posedness for a higher-order modified Camassa-Holm equation. J. Differential Equations 246, 4154–4172 (2009)CrossRefMathSciNetMATHGoogle Scholar
  22. 22.
    Wang H., Cui S.B.: Global well-posedness of the Cauchy problem of the fifth-order shallow water equation. J. Differential Equations 230, 600–613 (2006)CrossRefMathSciNetMATHGoogle Scholar
  23. 23.
    Xin Z.P., Zhang P.: On the weak solutions to a shallow water equation. Comm. Pure Appl. Math. 53, 1411–1433 (2000)CrossRefMathSciNetMATHGoogle Scholar
  24. 24.
    Xin Z.P., Zhang P.: On the uniqueness and large time behavior of the weak solutions to a shallow water equation. Comm. P. D. E. 27, 1815–1844 (2002)CrossRefMathSciNetMATHGoogle Scholar

Copyright information

© Birkhäuser/Springer Basel AG 2010

Authors and Affiliations

  1. 1.Department of MathematicsSouth China University of TechnologyGuangzhouPeople’s Republic of China

Personalised recommendations